A 24-year-old female asked:
Disclaimer

when experiencing breakthrough bleeding can i stop taking the birth control?

1 doctor answer
Dr. Alan Patterson
41 years experience Obstetrics and Gynecology
Call your gyn: It is better to go until the end of the pack if it is not heavy and often times your gyn can add some low dose hormones for a short time or switch u to a different pill, it is very common to have some the first 1-2 months and usually it resolves by the 3rd month, u may need a stronger pill if u want to stay on them please discuss with your gyn.
Answered on Nov 16, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 45-year-old member asked:
Dr. Andrew Alexander
38 years experience Obstetrics and Gynecology
Bleeding.: Yes. Commonly i will recommend that patients double up on their pills to stop breakthrough bleeding. However, you should speak to your doctor about th ... Read More
A 40-year-old member asked:
Dr. Ted Anderson
27 years experience Gynecology
Briefly: Breakthrough bleeding is often an indicator of a hormonal issue. Taking "extra" birth control pills" increases both Progesterone and estrogen, which ... Read More
A 20-year-old female asked:
Dr. Lori Semel
34 years experience Pediatrics
No: Generally speaking, 1-3 days after you stop the active birth control pills is when the bleeding begins.
A 17-year-old female asked:
Dr. Kevin Considine
29 years experience Family Medicine
Depends: It may be an issue of too low a dose of birth control or the timing of initiating them that could be the problem. I would follow up with your doctor t ... Read More
5
5 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month